Volume 4, issue 2 (2004)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Mp-small summands increase knot width

Jacob Hendricks

Algebraic & Geometric Topology 4 (2004) 1041–1044

arXiv: math.GT/0406072

Abstract

Scharlemann and Schultens have shown that for any pair of knots K1 and K2, w(K1#K2) max{w(K1),w(K2)}. Scharlemann and Thompson have given a scheme for possible examples where equality holds. Using results of Scharlemann–Schultens, Rieck–Sedgwick and Thompson, it is shown that for K = #i=1nKi a connected sum of mp-small knots and K any non-trivial knot, w(K#K) > w(K).

Keywords
thin position, knot width
Mathematical Subject Classification 2000
Primary: 57M25
Secondary: 57M27
References
Forward citations
Publication
Received: 14 June 2004
Revised: 20 August 2004
Accepted: 7 September 2004
Published: 3 November 2004
Authors
Jacob Hendricks
Department of Mathematics
University of Arkansas
Fayetteville AR 72701
USA